Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 22, 2014, 04:46:28 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 639775
  • Total Topics: 48567
  • Online Today: 229
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Any ideas what this is?  (Read 1509 times)

0 Members and 1 Guest are viewing this topic.

Offline BM

  • Member
  • Posts: 340
Any ideas what this is?
« on: September 25, 2008, 10:45:19 AM »
Shortly after I started my meds (Kivexa + Viramune), I developed very severe dandruff and was experiencing what I can only term 'prickly heat'. A couple of weeks later, I started to develop what I thought was acne. The doctors diagnosed 'folliculitis' and I was given ketoconazole shampoo and Daktacort ointment (hydrocortisone + miconazole). The shampoo cleared up the dandruff, but the ointment has had no effect. My chest and back are covered in what looks like acne, but the individual red bumps are not filled with pus. I also have this across my nose and cheeks. My forehead is similarly affected, but the bumps there are not red. It's all INCREDIBLY itchy. I've now been started on Doxycycline "to see if that works". Does anyone have any idea what this could be or what might clear it up? My doctors seem clueless. I'm also taking Dapsone, Cetirizine and Omeprazole.

Thanks for any ideas.

Offline Assurbanipal

  • Member
  • Posts: 2,173
  • Taking a forums break, still see PM's
Re: Any ideas what this is?
« Reply #1 on: September 25, 2008, 12:23:15 PM »
Hi

Just wondering if you have you seen a dermatologist who has experience in HIV issues?  I know my GP initially thought I had folliculitis.  But when I saw a dermatologist and told him I was +, he looked for about 5 minutes and then said that they were molluscum contagiosum.  According to him molluscum are again fairly rare now that HAART is so effective, but he used to see a lot of it 15 years ago.  (Nice older chap -- he went into his closet and pulled out a 10 year old brochure on them for me   :)).

The moral of this story being not that you necessarily have molluscum contagiosum, but that a dermatologist with HIV experience may be your best bet for figuring out what you do have.


Good luck

Assurbanipal
5/06 VL 1M+, CD4 22, 5% , pneumonia, thrush -- O2 support 2 months, 6/06 +Kaletra/Truvada
9/06 VL 3959 CD4 297 13.5% 12/06 VL <400 CD4 350 15.2% +Pravachol
2007 VL<400, 70, 50 CD4 408-729 16.0% -19.7%
2008 VL UD CD4 468 - 538 16.7% - 24.6% Osteoporosis 11/08 doubled Pravachol, +Calcium/D
02/09 VL 100 CD4 616 23.7% 03/09 VL 130 5/09 VL 100 CD4 540 28.4% +Actonel (osteoporosis) 7/09 VL 130
8/09  new regimen Isentress/Epzicom 9/09 VL UD CD4 621 32.7% 11/09 VL UD CD4 607 26.4% swap Isentress for Prezista/Norvir 12/09 (liver and muscle issues) VL 50
2010 VL UD CD4 573-680 26.1% - 30.9% 12/10 VL 20
2011 VL UD-20 CD4 568-673 24.7%-30.6%
2012 VL UD swap Prezista/Norvir for Reyataz drop statin CD4 768-828 26.7%-30.7%

Offline J.R.E.

  • Member
  • Posts: 7,162
  • Joined Dec-2003 Living positive, since 1985.
Re: Any ideas what this is?
« Reply #2 on: September 25, 2008, 07:36:45 PM »
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of 8/2514,  t-cells are at 402, Viral load <40

 Current % is at 11%

  
 62 years young.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.